Skip to content

Advertisement

  • Research Article
  • Open Access

On the derivative and maximum modulus of a polynomial

Journal of Inequalities and Applications20062006:54816

https://doi.org/10.1155/JIA/2006/54816

  • Received: 2 October 2004
  • Accepted: 11 October 2005
  • Published:

Abstract

If is a polynomial of degree , having all its zeros in , then it was proved by Turán that . This result of Turán was generalized by Govil, who proved that if has all its zeros in , , then , . In this paper, we sharpen this, and some other related results.

Keywords

  • Related Result
  • Maximum Modulus

[123456789]

Authors’ Affiliations

(1)
Department of Mathematics, Jamia Millia Islamia, New Delhi, 110025, India
(2)
Department of Mathematics, Auburn University, Auburn, AL 36849-5310, USA

References

  1. Aziz A, Dawood QM: Inequalities for a polynomial and its derivative. Journal of Approximation Theory 1988,54(3):306–313. 10.1016/0021-9045(88)90006-8MATHMathSciNetView ArticleGoogle Scholar
  2. Frappier C, Rahman QI, Ruscheweyh St: New inequalities for polynomials. Transactions of the American Mathematical Society 1985,288(1):69–99. 10.1090/S0002-9947-1985-0773048-1MATHMathSciNetView ArticleGoogle Scholar
  3. Govil NK: On the derivative of a polynomial. Proceedings of the American Mathematical Society 1973, 41: 543–546. 10.1090/S0002-9939-1973-0325932-8MATHMathSciNetView ArticleGoogle Scholar
  4. Govil NK: Inequalities for the derivative of a polynomial. Journal of Approximation Theory 1990,63(1):65–71. 10.1016/0021-9045(90)90114-6MATHMathSciNetView ArticleGoogle Scholar
  5. Govil NK: Some inequalities for derivatives of polynomials. Journal of Approximation Theory 1991,66(1):29–35. 10.1016/0021-9045(91)90052-CMATHMathSciNetView ArticleGoogle Scholar
  6. Govil NK: On growth of polynomials. Journal of Inequalities and Applications 2002,7(5):623–631. 10.1155/S1025583402000310MATHMathSciNetGoogle Scholar
  7. Lax PD: Proof of a conjecture of P. Erdös on the derivative of a polynomial. American Mathematical Society. Bulletin 1944, 50: 509–513. 10.1090/S0002-9904-1944-08177-9MATHMathSciNetView ArticleGoogle Scholar
  8. Malik MA: On the derivative of a polynomial. Journal of the London Mathematical Society. Second Series 1969, 1: 57–60. 10.1112/jlms/s2-1.1.57MATHMathSciNetView ArticleGoogle Scholar
  9. Turán P: Über die Ableitung von Polynomen. Compositio Mathematica 1939, 7: 89–95.MathSciNetMATHGoogle Scholar

Copyright

Advertisement